Requip xl


#1
Hi all

Just been put on requip xl 2mg and as always with these things google and learn about side effects horror stories. I'm relaxed about that sort of stuff on the net and not concerned but.....

...nowhere can I find info about what I can expect from the positive side ie what symptoms will it improve and when? Anyone had any experience?

I am 45, have stiff left side, sleep problems, shakey hand in certain situations (stress and cold)

Any help greatly appreciated

#2
Notwithstanding ongoing assorted legal OCD actions (eg http://www.independent.co.uk/news/world/europe/parkinsons-sufferer-wins-six-figure-payout-from-glaxosmithkline-over-drug-that-turned-him-into-a-gay-sex-and-gambling-addict-8368600.html ) new patients should remain ultra vigilant, but we mustn't forget that most sufferers benefit overall from these drugs.The REALLY bad cases date back to when no warnings were given by suppliers and/or consultants.

#3
Yes, I'm back.......

#4
Hi Reckoner. I will share my experience with you. This is my third week on the drug. The first week I took 2 mg, and noticed no improvement. In the second week I took 4 mg, and towards the end of the week I noticed a very slight improvement in the flexibility of my arm. Today is my second day on 6 mg. The improvement in my arm is a little more noticeable. My handwriting has improved a little. But I am by no means free of symptoms: I am perhaps back to the state I was in two years ago (I was first diagnosed four years ago). I am hoping the improvement will continue without increasing the dose. I have had no bad side effects at all so far: no sickness or obsessive behaviour yet :grin:

#5
Hi there,

There is little doubt that Requip often has a very positive impact on motor symptoms. Both rigidity and tremor may be greatly reduced or even disappear altogether at peak dose.

However the side effects of this drug are very very real, and they can be extremely subtle, and appear gradually, or suddenly, and at any time, even years after starting the drug. As I explain in the Ropinirole thread, the psychological side effects I experienced were not obvious or dramatic, but they were there and they had a serious impact on my life and my work.

My advice would be to ensure that you remain on a relatively low dose - and certainly no higher than 12mg - since the psychological side effects are very much dose related. Ask your friends and family to be vigilant, and to observe you closely for any changes in your attitude, mood or personality. If you begin to miss appointments, forget to do things, or if your mood tends to be a wee bit manic, then don't assume that this is your Parkinson's itself, and immediately seek advice about reducing your Ropinirole dose.

#6
Hi Ray of sunshine,

Sorry me again,

Yes the specialists are generally very good now at making patients aware of the possiblity of compulsive/impulsive/risk taking behaviours, but it isn't all about heading off to Vegas with your Instant Access or giving Imelda Marcos a run for her money. And that I believe is the problem at the moment.

Missing appointments, double booking yourself, leaving post unopened or forgetting to pay the gas bill doesn't tend to end up in the courts. But unless forgetfulness or dilatoriness were a part of your personality before PD then alarm bells should definitely be ringing.